Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

December 11, 2021Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 11, 2021, 5:49 PM EST for Wilkinson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 5:49 PM EST (22:49 UTC)
Expired
Dec 11, 2021, 6:15 PM EST
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS82 KFFC 112249
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
549 PM EST Sat Dec 11 2021
 
GAZ083>085-096-097-112315-
Wilkinson GA-Johnson GA-Laurens GA-Bleckley GA-Twiggs GA-
549 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of northwestern Laurens,
southern Wilkinson, southeastern Twiggs, northeastern Bleckley and
northwestern Johnson Counties through 615 PM EST...

At 549 PM EST, a line of strong thunderstorms was along a line
extending from near Irwinton to near Tarversville, and moving east at
50 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Jeffersonville, Irwinton, Dudley, Danville, Montrose, Allentown,
Tarversville, District Path, Chappells Mill, Cary and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3250 8349 3266 8336 3280 8321 3279 8296
      3276 8296 3278 8289 3278 8284 3248 8308
TIME...MOT...LOC 2249Z 262DEG 43KT 3277 8315 3253 8338 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 11, 2:46 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 11, 2:46 PM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
246 PM EST Sat Dec 11 2021

.SHORT TERM /Tonight through Sunday Night/...
A line of heavy showers and embedded thunderstorms currently bisects
north Georgia and is pushing southeastward this afternoon. This line
is ahead of a cold front that is entering northwest Georgia. Thus
far, the severe threat has fortunately been very limited for a few
reasons, including a warm layer in the midlevels as well as better
shear becoming displaced to the northeast of the higher instability.
With that said, given strong southwesterly flow aloft, an isolated
severe risk will persist for the next few hours along the line as
well as in any isolated discrete cell that would potentially be able
organize ahead of the line. The primary concern would be locally
damaging wind gusts.

Otherwise, the threat will come to an end by late evening as the
front makes southeastward progress. Lingering post-frontal showers
will come to an end from northwest to southeast this evening into
tonight, and a much cooler and drier airmass will replace the near-
record warmth of this afternoon. Northwest winds will be breezy
overnight and gradually subside through the morning. Sunday will
bring a return to seasonal temperatures under abundant sunshine.

RW

.LONG TERM /Monday through Saturday/...
High pressure will dominate much of the extended forecast. A front
will move east of the Mississippi River Valley by late in the
period. No significant changes to the long term portion of the
forecast were needed.

Zonal flow is expected for much of the period aloft. A ridge may try
to build across the northern Gulf of Mexico by the middle of next
week, putting the forecast area along the northern periphery of the
high. This high center should get squashed southward by the end of
the week/weekend as a northern stream trough moves east across the
country. The main energy within the base of the trough is progged to
stay well north of the CWA at this time.

High pressure will continue centered across the Carolinas through
the middle of the week, and then shift offshore allowing for some
moisture return through the end of the week. A cold front will begin
to shift out of the Mississippi River Valley by Thursday, becoming
more E-W oriented across TN by early Friday.

NListemaa

&&

.AVIATION...
18Z Update...
Cigs are largely MVFR with occasional breaks to VFR at times. A
line of tsra will approach ATL area sites from 18-20Z bringing
briefly heavy rainfall and potential for gusty winds.
Shra will persist for several hours behind the initial line
before ending after 00-02z. Tsra potential is maximized at other
sites 21-00z. Skies will become clear by early Sunday morning.
Breezy SW winds ahead of incoming line of tsra will be sustained
10-15 kts with gusts around 25-28kts with NW winds behind the
front. Winds will eventually slacken and shift to NE by late
morning/midday Sunday at 4-8 kts.

//ATL Confidence...18Z Update...
High confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          38  56  32  59 /  70   0   0   0
Atlanta         37  55  35  58 /  70   0   0   0
Blairsville     29  54  29  58 /  40   0   0   0
Cartersville    33  54  33  59 /  40   0   0   0
Columbus        42  60  38  63 /  60   0   0   0
Gainesville     36  55  34  57 /  60   0   0   0
Macon           44  61  35  65 /  70   5   0   0
Rome            34  55  32  62 /  30   0   0   0
Peachtree City  35  56  33  60 /  70   0   0   0
Vidalia         53  63  39  65 /  60  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Dec 11, 2:28 PM EST, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
228 PM EST Sat Dec 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
228 PM EST Sat Dec 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms along and just ahead of a cold front
will continue to move south of the Interstate 20 corridor this
afternoon and evening. Some thunderstorms could be strong to
severe and capable of producing damaging wind gusts. Severe
thunderstorms could also be capable of producing a brief tornado
and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Dec 11, 4:29 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EST Sat Dec 11 2021

GAZ080-081-093-112145-
Macon GA-Taylor GA-Crawford GA-
429 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of north central Macon,
south central Crawford and central Taylor Counties through 445 PM
EST...

At 429 PM EST, a strong thunderstorm was near Rupert, or near Butler,
moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Butler, Reynolds, Hicks and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3245 8429 3255 8431 3264 8410 3259 8401
      3246 8407
TIME...MOT...LOC 2129Z 264DEG 26KT 3249 8424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 4:44 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EST Sat Dec 11 2021

GAZ039-050-051-061-062-112215-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-Greene GA-
444 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of west central Warren,
northeastern Hancock, southeastern Greene, Taliaferro and
southwestern Wilkes Counties through 515 PM EST...

At 444 PM EST, a strong thunderstorm was over Siloam, or 7 miles
southeast of Greensboro, moving east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Greensboro, Crawfordville, Union Point, Woodville, White Plains,
Siloam, Sharon, Reynolds at Lake Oconee, Liberty, Springfield,
Ficklin, Veazey, Robinson, Daniel Springs, Powelton, Barnett,
Lyneville, Alexander Stephens Park, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3342 8324 3354 8318 3364 8316 3374 8278
      3356 8276 3337 8286
TIME...MOT...LOC 2144Z 259DEG 45KT 3353 8307

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 4:51 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EST Sat Dec 11 2021

GAZ080-081-093-094-112200-
Macon GA-Peach GA-Taylor GA-Crawford GA-
451 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of north central Macon,
southwestern Peach, south central Crawford and east central Taylor
Counties through 500 PM EST...

At 451 PM EST, a strong thunderstorm was over Nakomis, or 8 miles
west of Fort Valley, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Fort Valley, Reynolds, Lee Pope, Nakomis and Hicks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3248 8411 3261 8411 3266 8390 3259 8382
      3247 8391
TIME...MOT...LOC 2151Z 265DEG 29KT 3253 8402

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 5:19 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EST Sat Dec 11 2021

GAZ072-073-082>084-094-095-112245-
Peach GA-Wilkinson GA-Baldwin GA-Bibb GA-Houston GA-Jones GA-
Twiggs GA-
519 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of northwestern
Wilkinson, southern Baldwin, southeastern Bibb, Twiggs, east central
Peach, northeastern Houston and southeastern Jones Counties through
545 PM EST...

At 519 PM EST, a line of strong thunderstorms was along a line
extending from Greenberry Crossroads to near Miami Valley, and moving
east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Milledgeville, Jeffersonville, Warner Robins, Centerville,
Byron, Gordon, Ivey, McIntyre, Robins Air Force Base,
Midway-Hardwick, Marion, Tarversville, Postell, Houston Lake,
Mountain Springs, Griswoldville, District Path, Miami Valley and
Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3252 8383 3303 8346 3305 8306 3247 8345
      3246 8347
TIME...MOT...LOC 2219Z 267DEG 37KT 3296 8344 3255 8377

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 5:39 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EST Sat Dec 11 2021

GAZ074-084-085-112315-
Wilkinson GA-Washington GA-Johnson GA-
539 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of east central
Wilkinson, southwestern Washington and northwestern Johnson Counties
through 615 PM EST...

At 538 PM EST, a strong thunderstorm was near Oconee, or 13 miles
east of Irwinton, moving east at 50 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrightsville, Harrison, Toomsboro, Oconee and Donovan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3271 8268 3271 8286 3272 8287 3271 8293
      3271 8307 3283 8308 3294 8273 3285 8263
TIME...MOT...LOC 2238Z 258DEG 48KT 3278 8295

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 5:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EST Sat Dec 11 2021

GAZ083>085-096-097-112315-
Wilkinson GA-Johnson GA-Laurens GA-Bleckley GA-Twiggs GA-
549 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of northwestern Laurens,
southern Wilkinson, southeastern Twiggs, northeastern Bleckley and
northwestern Johnson Counties through 615 PM EST...

At 549 PM EST, a line of strong thunderstorms was along a line
extending from near Irwinton to near Tarversville, and moving east at
50 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jeffersonville, Irwinton, Dudley, Danville, Montrose, Allentown,
Tarversville, District Path, Chappells Mill, Cary and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3250 8349 3266 8336 3280 8321 3279 8296
      3276 8296 3278 8289 3278 8284 3248 8308
TIME...MOT...LOC 2249Z 262DEG 43KT 3277 8315 3253 8338

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:19 AM ESTSpecial Weather StatementFFCDade26 min
Dec 11, 9:50 AM ESTSpecial Weather StatementFFCDade25 min
Dec 11, 10:26 AM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker34 min
Dec 11, 11:39 AM ESTSpecial Weather StatementFFCGilmer, Gordon, Murray, Pickens36 min
Dec 11, 12:15 PM ESTSpecial Weather StatementFFCFannin, Union30 min
Dec 11, 1:16 PM ESTSpecial Weather StatementFFCWhite29 min
Dec 11, 1:40 PM ESTSpecial Weather StatementFFCGwinnett35 min
Dec 11, 1:43 PM ESTSpecial Weather StatementFFCHall32 min
Dec 11, 2:22 PM ESTSpecial Weather StatementFFCBarrow, Clayton, DeKalb, Gwinnett, Rockdale, Walton38 min
Dec 11, 2:57 PM ESTSpecial Weather StatementFFCMadison33 min
Dec 11, 3:16 PM ESTSpecial Weather StatementFFCTaylor29 min
Dec 11, 3:19 PM ESTSpecial Weather StatementFFCHarris, Muscogee26 min
Dec 11, 3:44 PM ESTSpecial Weather StatementFFCTalbot31 min
Dec 11, 3:45 PM ESTSpecial Weather StatementFFCCrawford15 min
Dec 11, 4:04 PM ESTSpecial Weather StatementFFCTaylor11 min
Dec 11, 4:15 PM ESTSpecial Weather StatementFFCChattahoochee, Marion, Talbot, Upson30 min
Dec 11, 4:17 PM ESTSpecial Weather StatementFFCTaylor13 min
Dec 11, 4:29 PM ESTSpecial Weather StatementFFCTaylor16 min
Dec 11, 4:44 PM ESTSpecial Weather StatementFFCGreene, Taliaferro31 min
Dec 11, 4:51 PM ESTSpecial Weather StatementFFCPeach9 min
Dec 11, 5:19 PM ESTSpecial Weather StatementFFCTwiggs26 min
Dec 11, 5:39 PM ESTSpecial Weather StatementFFCWashington36 min
Dec 11, 6:07 PM ESTSpecial Weather StatementFFCJohnson23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.